Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frhx

I'm Just Starting Here And I Have Some Questions.

Recommended Posts

This is my second day being on accutane. Obviously traditional treatments haven't worked at all and my acne leaves me with scars that take forever to heal.

I'm 17. I've had an eating disorder but I'm so much better now and I'm healthy at 8 stones (50 kg). I've also had depression (which led to self-harm issues) but I've been doing so well with the support and help of my boyfriend. Lately, I've discovered that my acne fuels my depression even though I've been doing well, so even though I'm worried about the side effects of having depression, I think that getting rid of my acne will make me feel so much better and I'm ready to go through with this. I have support.

Because of my weight (I think), my doctor prescribed me a dose of 20mg/day. Does that mean I'll experience less side effects or it's the same because of my weight? Do you think I have a chance of feeling depressed? What are the most frequent/common side effects you guys have experienced? Is 20mg enough for my acne to clear?

My sister's started accutane two weeks ago. She's about 70kg and takes 40mg/day and she's been having side effects like dry skin, lips, eyes, muscle pain at times, decreased night visions...

Do you think I'll have those too?

Share this post


Link to post
Share on other sites

You will most likely experience the same or similar side effects, too.

I am on 60 mg and the side effects I have experienced are dry eyes/lips/scalp, painful skin, and feeling achy & tired.

For me, the side effects were really bad the first three weeks but then I got used to them. They no longer bother me nearly as much as they used to.

To ward off the depressed feelings that many with acne have, I suggest spending time doing things you love, whatever that might be.

Art, Music, Going to Festivals, Reading, Spending time with your Boyfriend...

I also suggest doing things to make you feel beautiful and good about yourself

Dress nice, Style your Hair, Paint your Nails

In my opinion, I do not believe Accutane causes depression, rather the acne that causes you to feel ugly, anxious, embarassed, have low self confidence, etc. is what causes the isolation & depression.

If you'd like to read about my expereicne (I post weekly with pictures) here is a link to my blog: http://accudani.wordpress.com/ I am currently on Week 4

Share this post


Link to post
Share on other sites

I definitely agree that accutane is much more likely to help with depression than it is to cause it. I was dealing with depression/anxiety the year before going on accutane for various reasons, and had no problems while I was on the drug. Having clear skin really helped with those issues. I have unfortunately had to go on accutane three timesnow (hopefully that was the last of it) And find that I feel so much happier with decent skin. Having the acne come back is so deflating to self esteem.

The important thing is to just pay attention to how you are feeling. Even better if you have a family member or friend who knows that you are on accutane to keep an eye on you. If any red flags go up, talk to your doctor about it in case it is due to the accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×